Hail, Jack
- When
- August 4, 3:30 PM CST
- Where
- Jack County, 10 mi N of Jermyn
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.417, -98.383
3 thunderstorm wind, 1 hail, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 4, 2:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT THU AUG 4 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MEANDER AROUND AND THROW OUT OUTFLOW BOUNDARIES AND PRODUCE LOCALLY HEAVY RAIN THROUGH SUNSET. WILL INCLUDE WORDING IN THE ZONES FOR EARLY EVENING POP NUMBERS WHICH ARE BEFORE 7 PM...BECAUSE AFTER SUNSET WE SHOULD SEE CONVECTION DISSIPATE. GFS WHICH HAD A DRY FORECAST FOR TODAY DEVELOPS LOTS OF NOCTURNAL CONVECTION BECAUSE IT THINKS THE ATMOSPHERE WAS NOT WORKED OVER DURING THE AFTERNOON HOURS. THIS SOLUTION IS DISCARDED AND WILL CARRY 20 PERCENT TONIGHT INLINE WITH MOS NUMBERS FROM MET/FWC. EXPECT A REPEAT OF SCATTERED AFTERNOON CONVECTION TOMORROW AS AIRMASS WILL CONTINUE TO REMAIN MOIST AND UNSTABLE. COLD FRONT WHICH IS NOW MOVING INTO OKLAHOMA WILL UNDERGO RAPID FRONTALYSIS AND PROVIDE MERELY A WINDSHIFT FOR THE NRN CWA TOMORROW. TEMPS WILL BE SLIGHTLY COOLER FROM INCREASED CLOUDS AND A MORE EASTERLY LOW LEVEL FETCH. UPPER LEVEL LOW DEVELOPS NEAR NEW ORLEANS ON SATURDAY AND THE WESTERN SIDE WILL BE PLAGUED WITH SUBSIDENCE AS IS TYPICALLY THE CASE. THIS WILL DRY OUT THE ALL IMPORTANT 700-850 MB LAYER FOR TROPICAL AIRMASS CONVECTION ACROSS EAST TEXAS. SOME OF THIS DRIER AIR WILL MOVE INTO THE EASTERN ZONES AND HAVE SCALED BACK THE MENTION OF PRECIP SATURDAY. BY SUNDAY...INCREASING UPPER LEVEL DYNAMICS IN NW FLOW ALOFT IN THE FORM OF A PRONOUNCED SHORTWAVE TROUGH WILL BEGIN TO MOVE INTO THE REGION. ETA/GFS ARE IN MODEST AGREEMENT THAT CONVECTION WILL BECOME MORE WIDESPREAD AND AS MID LEVEL WIND FIELDS INCREASE THIS WILL PROVIDE MORE STORM MOTION AND ORGANIZATION. FEEL THAT CHANCE POPS ARE WARRANTED ON SUNDAY AND MONDAY. BY TUESDAY...850 FLOW VEERS TO THE WEST AND STRONG NEGATIVE THETA-E ADVECTION WILL SERVE TO PUT AN END TO OUR PRECIP CHANCES AND BUMP OUR TEMPS UP TO NEAR 100. UPPER LEVEL RIDGE DOES NOT REALLY BUILD INTO THE REGION...BUT SEE NO REASON TO INCLUDE POPS WED-THU AND THEREFORE TEMPS WILL BE SLIGHTLY ABOVE AVERAGE. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 96 75 98 / 20 30 20 20 WACO, TX 73 96 73 98 / 20 30 20 20 PARIS, TX 72 95 72 96 / 20 30 20 10 DENTON, TX 74 95 74 96 / 20 30 20 20 MCKINNEY, TX 74 95 74 96 / 20 30 20 20 DALLAS, TX 75 96 75 98 / 20 30 20 20 TERRELL, TX 73 96 74 98 / 20 30 20 10 CORSICANA, TX 73 96 74 98 / 20 30 20 10 TEMPLE, TX 73 96 73 98 / 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU AUG 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET. MAIN THREATS WILL BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE. OTHERWISE...THE MAJORITY OF STORMS WILL BE WEAKER AND PRODUCE WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL OF 1 INCH...CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY FOR ALL OF NORTH TEXAS. THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY WILL BE GUSTY WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM. 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT THU AUG 4 2005 TXZ105-107-123-042100- HOPKINS-HUNT-RAINS- 333 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CUMBY...OR 10 MILES SOUTHWEST OF SULPHUR SPRINGS...MOVING WEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CUMBY...EAST TAWAKONI AND WEST TAWAKONI. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT THU AUG 4 2005 TXZ157>159-042130- BELL-CORYELL-MCLENNAN- 339 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF MOTHER NEFF STATE PARK...OR 6 MILES SOUTH OF MCGREGOR...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY... MCGREGOR...MOODY...TROY AND MOTHER NEFF STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT THU AUG 4 2005 TXZ175-042145- ROBERTSON- 343 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES SOUTH OF FRANKLIN...OR 10 MILES NORTH OF BRYAN...MOVING NORTHWEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...FRANKLIN AND HEARNE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A STRONG BUILDING OR OTHER SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT THU AUG 4 2005 TXZ135-042130- HENDERSON- 358 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTH OF CHANDLER...OR 10 MILES WEST OF TYLER...MOVING SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER AND COFFEE CITY. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. CLOUD TO GROUND LIGHTNING STRIKES WILL BE A THREAT AS WELL. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE TO A SAFE LOCATION AS THEY APPROACH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 403 PM CDT THU AUG 4 2005 TXZ105-107-122-123-042130- HOPKINS-HUNT-RAINS-VAN ZANDT- 403 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SULPHUR SPRINGS...TO NEAR LONE OAK...TO 8 MILES WEST OF WILLS POINT. MOVMENT WAS SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...CANTON...CUMBY... EAST TAWAKONI...EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...SULPHUR SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THESE STORMS APPROACH YOUR AREA...TAKE COVER INSIDE A STRONG BUILDING OR OTHER SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 429 PM CDT THU AUG 4 2005 TXZ105-107-122-123-135-042200- HENDERSON-HOPKINS-HUNT-RAINS-VAN ZANDT- 429 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR CELESTE...TO NEAR CUMBY...TO WILLS POINT...TO EDOM. MOVEMENT WAS SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BROWNSBORO... CAMPBELL...CANTON...COMMERCE...CUMBY...EAST TAWAKONI...EDGEWOOD... EDOM...EMORY...FRUITVALE...GRAND SALINE...GREENVILLE...QUINLAN... SULPHUR SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI STATE PARK. VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING ARE LIKELY WITH THE STORMS. MOVE TO A SAFE SHELTER IF THESE STORMS APPROACH YOUR AREA. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The Altus AFB radar (KFDR), 119 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
3 thunderstorm wind, 1 hail, 1 high wind. Local standard time, as filed.
Roof damage to a barn in the Antelope community.
A few power lines blown down in Paris by winds less than 58 mph.
Roof blown off a barn.
Large trees were split in half and a carport was blown down. Large tree limbs were also blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471152, 5471153, 5471201, 5471199, 5471200.